Alert archive / Illinois / Winter Storm Warnings in 2007
Winter Storm Warning 3, NWS Chicago, IL
NWS Chicago, IL issued this winter storm warning at Feb 24, 2007, 5:11 AM CST for 8 counties in Illinois; Lake County, Porter County, Indiana. It took effect at Feb 24, 2007, 11:04 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2007, 5:11 AM CST (11:11 UTC)
- In effect from
- Feb 24, 2007, 11:04 AM CST
- Expired
- Feb 24, 2007, 2:54 PM CST
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
Counties DeKalb County, IL, DuPage County, IL, Grundy County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, LaSalle County, IL, Lee County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 3:45 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Feb 24, 3:45 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
345 AM CST SAT FEB 24 2007
.DISCUSSION...
345 AM CST
THIS IS A VERY DYNAMIC AND BAROCLINIC SURFACE CYCLONE DEVELOPING
IN KANSAS. THERE IS STRONG WARM AIR ADVECTION EAST OF THE LOW WHICH
IS IN WESTERN KANSAS. THUNDERSTORMS FROM OKLAHOMA TO WESTERN IOWA
SHOW THE LARGE INSTABILITY. THE PROFILER WIND AT 300 MB AT 09 UTC
SHOWS A 120 KNOT JET STREAK IN WEST CENTRAL TEXAS. WATER VAPOR LOOPS
SHOW THE INTENSE CIRCULATION OVER SOUTHEAST COLORADO. WE EXPECT THIS
SURFACE CYCLONE TO DEEPEN AND MOVE INTO SOUTHEAST IOWA BY 12 UTC
SUNDAY. THE ACARS SOUNDING AT ORD SHOWS AN INVERSION AND THE STRONG
WIND ABOVE 1400 FT FROM THE EAST. TAMDAR SOUNDING AT PIA AT 336 UTC
SHOWS A DRY LAYER AROUND 900 MB. THIS DRY LAYER WAS UP TO 800 MB.
AS THE LOW DEEPENS THE WIND WILL INCREASE DUE TO THE INCREASE IN THE
PRESSURE GRADIENT. WE MAY HAVE WIND GUSTS TO 40 MPH IN NORTH CENTRAL
ILLINOIS. UPPER AIR SUPPORT WITH THIS STORM AND A STRONG COLD
CONVEYOR BELT WILL INCREASE MID LEVEL BAROCLINICITY AND INCREASE
UPWARD VERTICAL MOTION OVER NORTHERN ILLINOIS AND NORTHWEST INDIANA.
THIS CAN BE SEEN ON THE ISENTROPIC FORECASTS FOR 290 AND 300 K
SURFACES. THE WARM AIR WHICH WILL WRAP AROUND THE EAST SIDE OF THE
LOW WILL KEEP THE SNOW TO A MINIMUM OVER THE SOUTHERN PARTS OF THE
FORECAST AREA OF NORTHERN ILLINOIS AND NORTHWEST INDIANA. WE WILL
FORECAST THE HEAVIEST SNOW ALONG THE WISCONSIN BORDER. THE STRONG
WIND AND SNOW IS EXPECTED TO CAUSE BLOWING SNOW. SO A BLIZZARD
WARNING WAS ISSUED FOR EXTREME NORTHERN ILLINOIS. THE CENTER PART OF
THE FORECAST AREA CAN EXPECT FREEZING RAIN...SLEET AND SNOW. THERE
WILL BF FREEZING RAIN AND RAIN WILL IN THE SOUTH THIRD OF THE
FORECAST AREA.
WE WILL ISSUE A WINTER STORM ADVISORY FOR MOST OF NORTHEAST
ILLINOIS. THIS WILL BE FOR FREEZING RAIN AND ICE PELLETS. A DRY SLOT
MAY MOVE INTO EASTERN ILLINOIS AND NORTHWEST INDIANA BY SUNDAY
MORNING. THE FORECAST SOUNDINGS SHOW FREEZING RAIN IN THE SOUTHERN
PORTIONS OF THE CWA AND IN INDIANA. WE WILL FORECAST FREEZING RAIN
FOR THOSE COUNTIES. ON SUNDAY NIGHT THE SURFACE LOW MOVES INTO
NORTHERN ILLINOIS. WE EXPECT THE WIND TO DIMINISH LATE SUNDAY
AFTERNOON. THEN COLD AIR IS EXPECTED TO MOVE IN AND THE
PRECIPITATION WILL BECOME SNOW. ALONG THE WISCONSIN BORDER THIS
STORM MAY PRODUCE UP TO EIGHT INCHES OF SNOW FOR A TOTAL SNOWFALL BY
MONDAY MORNING.
BY TUESDAY THE 500 MB CLOSED LOW WILL BE OVER MICHIGAN. THE
PRECIPITATION WILL MOVE EAST BY THURSDAY THE HIGH TEMPERATURES
WILL BE IN THE 40S. BY FRIDAY ANOTHER 500 MB TROUGH WAVE IS EXPECTED
TO BE OVER MINNESOTA AND IOWA GIVING A CHANCE OF RAIN AND SNOW
WEDNESDAY NIGHT AND THURSDAY.
&&
.AVIATION...
1100 PM CST
06Z TAFS...BAND OF -SN PASSING JUST NORTH OF ORD ATTM...WITH NO
RADAR ECHOES UPSTREAM ACROSS CENTRAL IL AND MO. WINDS HAVE TURNED A
BIT MORE EASTERLY IN THE LAST FEW HRS...SO EXPECT MVFR CIGS COMING
OFF LAKE MICHIGAN TO HOLD NORTH OF ORD THROUGH THE REST OF THE
NIGHT.
WINDS INCREASE SHARPLY TOMORROW OUT OF THE EAST AS LOW PRESSURE
RAPIDLY DEEPENS OVR KS AND SFC HIGH REMAINS OVR ONTARIO. WARM AND
VERY MOIST AIR ADVECTING NWD OVR THE COOL AND DRIER SFC LAYER LATE
SAT AFTN SHOULD ALLOW SOME -FZDZ TO DEVELOP LATE SAT AFTN. FCST
SOUNDINGS ARE INDICATING TEMPS RIGHT NEAR THE 0 DEG C ISOTHERM
THROUGH SAT EVENING. THERE IS SOME QUESTION AS TO WHETHER THE
STRENGTH OF LOW LEVEL WARM AIR SURGING NORTHWARD IN 75KT H8 JET WILL
PUSH TEMP PROFILES ABV FREEZING. THUS...KEPT P-TYPE FZRA FOR THE
CHICAGO AREA TERMINALS FROM 23Z THROUGH 06Z AND INDICATED A MIX OF
FZRASNPL FOR RFD FOR THE SAME TIME FRAME. STRONGLY FORCED BAND
INDICATED BY THE MODELS SHOULD CROSS THE AIRPORTS BTWN 03-06Z. THE
DEEPER CONVECTION ASSOCIATED WITH THIS BAND SHOULD ALLOW MORE PL FOR
A PERIOD AND PERHAPS MDT SN/PL AT RFD WHERE TEMPS WILL BE A FEW
DEGREES COOLER.
HANDEL
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...BLIZZARD WARNING 22 UTC TO 18 UTC SUNDAY WINNEBAGO...BOONE
MCHENRY AND OGLE COUNTIES IN ILLIOIS
WINTER STORM WARNING FROM LEE COUNTY TO COOK COUNTY AND FROM
LAKE COUNTY IN ILLINOIS TO KANKAKEE COUNTY FROM 00 UTC TO 18
UTC SUNDAY.
FREEZING RAIN ADVISORY 00 UTC TO 12 UTC SUNDAY LIVINGSTON
IROQUOIS AND FORD COUNTIES IN ILLINOIS.
.IN...FREEZING RAIN ADVISORY FOR LAKE PORTER JASPER NEWTON AND BENTON
COUNTIES IN INDIANA FROM 00 UTC TO 18 UTC SUNDAY.
.LM...GALE WRNG ALL LM AND NR SHORES TODAY THROUGH SUNDAY NIGHT.
&&Hazardous weather outlook, Feb 24, 4:30 AM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CST SAT FEB 24 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-251030- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CST SAT FEB 24 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT A MAJOR WINTER STORM WILL MOVE INTO ILLINOIS TONIGHT. THERE ARE BLIZZARD WARNINGS...WINTER STORM WARNINGS AND FREEZING RAIN ADVISORY IN EFFECT. SEE THOSE PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY THE MAJOR WINTER STORM WILL CONTINUE TO MOVE THROUGH ILLINOIS SUNDAY THROUGH MONDAY. THERE ARE BLIZZARD WARNINGS...WINTER STORM WARNINGS AND FREEZING RAIN ADVISORY IN EFFECT. SEE THOSE PRODUCTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-251030- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CST SAT FEB 24 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT A GALE WARNING IS IN EFFECT TODAY AND TONIGHT FOR THE NEARSHORE OF LAKE MICHIGAN IN INDIANA AND ILLINOIS. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY <TYPE YOUR DAY 2-7 TEXT HERE> A GALE WARNING WILL BE IN EFFECT THROUGH SUNDAY FOR THE NEARSHORE OF INDIANA AND ILLINOIS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 5:11 AM CST | Blizzard Warning | LOT | Boone, Lake, McHenry, Ogle, Winnebago | 10 hr |
| Feb 24, 5:11 AM CST | Freezing Rain Advisory | LOT | Ford, Iroquois, Livingston | 12 hr |
| Feb 24, 2:54 PM CST | Ice Storm Warning | LOT | DeKalb, DuPage, Ford, Grundy, Iroquois, Kane and 6 more | 14 hr |
| Feb 24, 2:54 PM CST | Winter Storm Warning | LOT | Boone, DeKalb, DuPage, Grundy, Kane, Kendall and 6 more | 17 hr |
Nearby
Winter Storm Warnings in Illinois, 2007Winter Storm Warnings in Indiana, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.